Advil® DUAL ACTION
A fixed-dose, pain-fighting pair
Advil® DUAL ACTION is a combination of ibuprofen and acetaminophen—two distinct mechanisms of action (MOA) working together to fight pain.
But how do they work together?
Ibuprofen, a “traditional” NSAID*, decreases the synthesis of pain- and inflammation-promoting prostaglandins via nonselective inhibition of COX-1 and COX-2.1
*Nonsteroidal anti-inflammatory drug.
Acetaminophen, a non-NSAID analgesic, is believed to exert its effects via CNS COX inhibition and activation of central serotonergic pathways.1,2
How Advil Dual Action Works
Watch our new MOA video to learn more about the science behind Advil Dual Action.
The best of both worlds
Working together, the active ingredients in Advil® DUAL ACTION fight pain using two different approaches to maximize efficacy while requiring lower maximum daily doses of each medicine.3
For more information on how well this works, please review our efficacy below.
Fast, long, and strong
Advil® DUAL ACTION has a fast onset of action, provides 8 hours of tough pain relief, and is superior to both ibuprofen 250 mg or acetaminophen 650 mg alone.3
Names you know and trust
Advil® DUAL ACTION combines two of the most widely used analgesics in the world, both with established efficacy and safety profiles.1,2,4
Advil® DUAL ACTION has a favorable safety profile and is consistent with the known profiles of each active ingredient.3
In efficacy and safety trials, no serious adverse events (AE) or deaths were recorded, with all AEs categorized as mild or moderate.3
In fact, the most commonly reported AEs occurred most frequently in the placebo group. No new safety concerns were identified with Advil® DUAL ACTION compared to each ingredient alone.
- This product contains acetaminophen; patients should not take it with other medicines that also contain acetaminophen. Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines.
- Patients with liver or kidney disease should talk to their doctor before taking acetaminophen.
- Patients should not take more than the recommended dose, as this may be harmful, including serious liver harm.
Recommend Advil® DUAL ACTION for pain relief with lower maximum daily doses of each medication
Advil® Dual Action
An effective combination of ibuprofen and acetaminophen that fights pain in 2 ways.
Advil® DUAL ACTION has a favorable dosing schedule that requires lower maximum daily doses of each medicine over time for adults and children 12 years of age and older:
- 2 tablets every 8 hours
- Maximum of 6 tablets over 24 hours
With Advil® DUAL ACTION, the maximum daily allowance of ibuprofen is 750 mg vs 1200 mg, which is the maximum daily allowance for ibuprofen alone. When you take Advil® DUAL ACTION, you’re taking 37.5% less ibuprofen.
With Advil® DUAL ACTION, the maximum daily allowance of acetaminophen is 1500 mg vs 4000 mg, which is the maximum daily allowance for acetaminophen alone. When you take Advil® DUAL ACTION, you’re taking 62.5% less acetaminophen.